MAUDE Adverse Event Report: SORIN GROUP USA, INC CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number VT-89416
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up communication with the customer, sorin group learned that the device has been discarded by the customer.It was also reported that there was no delay in the surgery.The investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by the customer.
 
Event or Problem Description
Sorin group received a report that the tip of the malleable vent catheter disconnected during a procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
A photograph of an unused malleable vent catheter was provided by the customer, showing the area of disconnection to be at the catheter to vent connection junction.Research into the reported lot number found that there was no remaining inventory available for further investigation.There have been over 110 builds of this catalog number within the past year, representing almost 20,000 units.This is the first report against this catalog number for any reason, including disconnection.Without the ability to conduct an in-depth evaluation of the product, a root cause could not be determined.To address any possible production assembly issues, a manufacturing awareness notification was issued to the appropriate workforce, alerting and sensitizing the workforce to the reported malfunction.Photo received; actual device discarded.

Brand Name
CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w. 65th way
arvada CO 80004
MDR Report Key6556902
Report Number1718850-2017-00007
Device Sequence Number10784026
Product Code DWF
UDI-Device Identifier00803622106439
UDI-Public00803622106439
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberVT-89416
Device Lot Number1633600160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1